Alert archive / Washington / Wind Advisories in 2023
Wind Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 8, 2023, 9:38 PM PST. It took effect at Jan 9, 2023, 6:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2023, 9:38 PM PST (05:38 UTC)
- In effect from
- Jan 9, 2023, 6:00 AM PST
- Expired
- Jan 9, 2023, 4:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
293 WWUS76 KSEW 090538 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 938 PM PST Sun Jan 8 2023 WAZ555-091345- /O.NEW.KSEW.WI.Y.0002.230109T1400Z-230109T2000Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 938 PM PST Sun Jan 8 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON PST MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...East Puget Sound Lowlands. * WHEN...From 6 AM to noon PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
919 WWUS76 KSEW 091106 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 306 AM PST Mon Jan 9 2023 WAZ516-517-100000- /O.EXB.KSEW.WI.Y.0002.230109T1400Z-230110T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 306 AM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds, shifting south this afternoon, 25 to 35 mph with gusts up to 40 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ555-092000- /O.CON.KSEW.WI.Y.0002.230109T1400Z-230109T2000Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 306 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...East Puget Sound Lowlands. * WHEN...From 6 AM this morning to noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
370 WWUS76 KSEW 091703 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 903 AM PST Mon Jan 9 2023 WAZ555-092000- /O.CON.KSEW.WI.Y.0002.000000T0000Z-230109T2000Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 903 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Puget Sound Lowlands. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-100000- /O.CON.KSEW.WI.Y.0002.000000T0000Z-230110T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 903 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 40 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Davis
935 WWUS76 KSEW 091711 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 911 AM PST Mon Jan 9 2023 WAZ507-509-556-558-092000- /O.EXA.KSEW.WI.Y.0002.000000T0000Z-230109T2000Z/ Everett and Vicinity-Tacoma Area-Bellevue and Vicinity- Seattle and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, Marysville, Tacoma, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, and Seattle 911 AM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Everett and Vicinity, Tacoma Area, Bellevue and Vicinity and Seattle and Vicinity. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ555-092000- /O.CON.KSEW.WI.Y.0002.000000T0000Z-230109T2000Z/ East Puget Sound Lowlands- Including the cities of Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville 911 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Puget Sound Lowlands. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-517-100000- /O.CON.KSEW.WI.Y.0002.000000T0000Z-230110T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 911 AM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
803 WWUS76 KSEW 092006 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1206 PM PST Mon Jan 9 2023 WAZ507-509-555-556-558-092115- /O.EXP.KSEW.WI.Y.0002.000000T0000Z-230109T2000Z/ Everett and Vicinity-Tacoma Area-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity- Including the cities of Everett, Edmonds, Lynnwood, Marysville, Tacoma, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, and Seattle 1206 PM PST Mon Jan 9 2023 ...WIND ADVISORY HAS EXPIRED... Wind gusts have dropped below advisory levels but it will remain quite breezy through the afternoon. Exercise extra caution if out and about. $$ WAZ516-517-100000- /O.CON.KSEW.WI.Y.0002.000000T0000Z-230110T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1206 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
132 WWUS76 KSEW 092355 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 355 PM PST Mon Jan 9 2023 WAZ516-517-100100- /O.EXP.KSEW.WI.Y.0002.000000T0000Z-230110T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 355 PM PST Mon Jan 9 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have dropped below advisory levels. Strong and gusty winds will still be possible through this evening with convective showers that move through the area behind the frontal boundary that moved through this afternoon. $$ Davis
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 8:43 PM PST, 55 minutes earlier.
Area forecast discussion, Jan 8, 8:43 PM PST, 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
843 PM PST Sun Jan 8 2023
.SYNOPSIS...Showers will taper tonight. A weather system will
bring increasing rain and locally windy weather on Monday.
Tuesday and the first half of Wednesday look mostly dry with high
pressure aloft over the area. A wetter pattern is expected
Wednesday night through Friday as a front stalls over the area.
The weekend will be showery with an upper trough just offshore.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Scattered showers in the
wake of a weather system will taper tonight. The next in a series
of upper short waves will spread rain into the area again from
south to north on Monday. Once again, this system does not look
especially wet but it should be enough for rain at times,
especially in the afternoon. An associated surface low tracking
north off the coast will bring breezy easterly winds to parts of
the area on Monday, especially coast and near gaps in the terrain
near the Cascades. Tides will remain high but coastal flooding is
not expected.
Showers will taper Monday night as the aforementioned weather
system moves north of the area. By Tuesday, weak high pressure
aloft will result in generally dry weather with decreasing clouds
for some sunshine. The dry weather looks to stretch into at least
Wednesday morning. By afternoon, the upper ridge will have shifted
inland and a front will bring increasing chance of rain from the
west. 16
.LONG TERM /THURSDAY THROUGH SUNDAY/...Previous
discussion...Extended models in good agreement with the
consolidated jet offshore becoming more southerly Thursday as a
deep cold upper level trough digs out near 140W. Frontal boundary
becoming parallel to the jet as it moves over Western Washington
stalling the front over the area. Where the differences in the
models come in is how much moisture will be associated with the
front. The GFS keeps the sub tropical tap going a little longer
versus the ECMWF resulting in heavier precipitation amounts. The
trend on both models in the 12z run is for the tap to get cut off
by Friday with the front showing signs of drifting west Thursday
night before moving back over the mainland Friday. Front
dissipating Friday night with upper level trough offshore for the
weekend keeping the chance of rain in the forecast. Felton
&&
.AVIATION...An upper trough axis is passing through western WA
this evening and showers will decrease in coverage after midnight
tonight. The flow aloft is southerly. Another frontal wave will
lift north through the region on Monday for additional showers.
MVFR cigs possible in passing showers. 33
KSEA...Showers remain in the vicinity tonight with a brief break
early Monday morning, then more showers. Winds becoming E/SE after
12z then back to S by 21z up to 10 kt. 33
&&
.MARINE...Additional frontal systems Monday and Thursday look to
keep at least Small Craft Advisory conditions over the coastal
waters through much of the upcoming week, though wind gusts look
trend below advisory levels for the inland waters and Puget Sound.
Swells approach 20 feet Thursday as a strong surface low and
attendant cold front move onshore. This may lead to hazardous surf
conditions with the potential for High Surf Advisories.
Davis
&&
.HYDROLOGY...The Skokomish River in Mason County will continue to
see minor flooding tonight as rains from earlier today run off.
The river might drop just below flood stage Monday morning but
another round of rain should bring more minor flooding later in
the day and into at least Monday night. Mostly dry weather Tuesday
should allow the Skokomish River to finally drop below flood
stage.
For all other rivers, no flooding is expected through Wednesday.
An atmospheric river event is possible Thursday and Friday. This
will increase the chances for river flooding and burn scar debris
flows into Saturday. 16
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Monday for Grays Harbor Bar.
Small Craft Advisory until 4 AM PST Monday for Admiralty Inlet-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 4 AM to 4 PM PST Monday for Central
U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 1 AM PST Monday for East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 1 AM to 10 PM PST Monday for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 10 AM PST Monday for Northern Inland
Waters Including The San Juan Islands.
Gale Warning until 10 PM PST this evening for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:06 PM PST | Small Craft Advisory | SEW | 8 hr | |
| Jan 9, 3:56 AM PST | Gale Warning | SEW | 17 hr | |
| Jan 9, 3:56 AM PST | Small Craft Advisory | SEW | 29 hr |
Nearby
Wind Advisories in Washington, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.